I have a big test on Friday. Its on Psychiatry. All of it. I should be studying…but maybe you’ve noticed, I’m not studying right now. In fact, I’ve barely been studying at all. I also haven’t been talking to friends back home, I haven’t been laying on the beach. I have, however, started smoking again.
I’m depressed. (Though technically, I think this is more of an adjustment disorder with anxiety.)
The rash came back. Its bad enough that I wake up with blood under my fingernails, because I scratch in my sleep. Also because I have so many scabs across my chest, it hurts to do almost anything, including swimming.
Thankfully my neurologist, my allergist, my dermatologist, and I have come up with a solution. I’m having an allergy reaction to my Tegretol. Yup the one I’ve been on for 22 years. Sorry fourth year in SJB ER. I guess you were right.
The issue, one of the many many many issues, is that I’ve been on a shitload of meds (neurontin, keppra, lamictal, depakote, tranxene, zonegran, topomax, and clonopin, for those who like to keep track of these…oh yeah and magnesium sulfate) and the only one that has much of an effect is the one that my body has decided is the enemy. I’ll be switching to a tegretol like drug, Trileptal, which may or may not control my seizures and may or may not get rid of the rash….as soon as the fiance can get to the pharmacy and ship the drugs here that is.
In the meanwhile, I’ve found it nearly physically impossible to take the tegretol. I’ve gone down to 800 mg (from my normal 1200) because ingesting poison seems distasteful to me, somehow.
And yes, boys and girls, my seizures are back. They are long, they are often, and I go around in a postictal daze for much of my day.
Maybe this is why folks think epileptics shouldn’t be doctors?